Optimal dynamic routing in Markov queueing networks

Keith W. Ross

    Research output: Contribution to journalArticlepeer-review

    Abstract

    Markov decision theory is applied to general Markov queueing networks with finite buffer capacity. Existence of optimal dynamic routing policies is proved for the long-run average and infinite-horizon discounted cases. With the aid of a process that is equivalent to the state process, the subordinated process, fast algorithms are derived for locating an optimal routing policy. A numerical example is given and the application of the theory to computer communication networks is discussed.

    Original languageEnglish (US)
    Pages (from-to)367-370
    Number of pages4
    JournalAutomatica
    Volume22
    Issue number3
    DOIs
    StatePublished - May 1986

    Keywords

    • Markov processes
    • computer communication
    • dynamic programming
    • queueing control
    • traffic control

    ASJC Scopus subject areas

    • Control and Systems Engineering
    • Electrical and Electronic Engineering

    Fingerprint Dive into the research topics of 'Optimal dynamic routing in Markov queueing networks'. Together they form a unique fingerprint.

    Cite this